Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 232, NWS St. Louis, MO

October 18, 20076 counties in Missouri; Adams County, Calhoun County, Pike County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Oct 18, 2007, 12:30 AM CDT for 6 counties in Missouri; Adams County, Calhoun County, Pike County, Illinois. It was in force for 45 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 18, 2007, 12:30 AM CDT (05:30 UTC)
Expired
Oct 18, 2007, 1:15 AM CDT
In force
45 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon

Counties Adams County, IL, Calhoun County, IL, Pike County, IL, Lincoln County, MO, Marion County, MO, Montgomery County, MO, Pike County, MO, Ralls County, MO, Warren County, MO

The radar

The St Louis radar (KLSX), 98 km from the middle of the area, began a volume at 05:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 18, 12:30 AM CDTTSTM WND DMG1 Nw New London, MOALONG RT A JUST WEST OF HWY 61. BARN DAMAGED, TREES UPROOTED. TIME APPROZIMATE.
Oct 18, 12:50 AM CDTTSTM WND DMGBowling Green, MOPOWER LINES DOWN
Oct 18, 1:10 AM CDTTSTM WND DMGNew Canton, ILTREE DOWN ACROSS ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 17, 11:40 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 5.5 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2007-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 579 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2007-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 336 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
579 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
645 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
336 m²/s²
0-3 km storm-relative helicity
386 m²/s²
Significant tornado parameter
1.4
Supercell composite
7.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 180532
SVRLSX
ILC001-013-149-MOC113-127-139-163-173-219-180615-
/O.NEW.KLSX.SV.W.0232.071018T0530Z-071018T0615Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1230 AM CDT THU OCT 18 2007

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LINCOLN COUNTY IN EAST CENTRAL MISSOURI
  NORTHEASTERN MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI
  NORTHERN WARREN COUNTY IN EAST CENTRAL MISSOURI
  SOUTHEASTERN MARION COUNTY IN NORTHEAST MISSOURI
  PIKE COUNTY IN NORTHEAST MISSOURI
  EASTERN RALLS COUNTY IN NORTHEAST MISSOURI
  WESTERN CALHOUN COUNTY IN SOUTHWEST ILLINOIS
  SOUTHERN ADAMS COUNTY IN WEST CENTRAL ILLINOIS
  WESTERN PIKE COUNTY IN WEST CENTRAL ILLINOIS

* UNTIL 115 AM CDT

* AT 1226 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING OCCASIONAL WIND
  GUSTS OF AROUND 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 13 MILES SOUTHWEST OF PALMYRA TO 11 MILES WEST OF
  JONESBURG...AND MOVING EAST-NORTHEAST AT 45 TO 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  JONESBURG...
  SPENCERBURG...
  BELLFLOWER...
  NEW LONDON...
  NEW HARTFORD...
  HANNIBAL...
  CURRYVILLE...
  FRANKFORD...
  FALL CREEK...
  HAWK POINT...

THIS LINE OF STORMS PRODUCED TREE DAMAGE IN FULTON AROUND MIDNIGHT.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4003 9096 3896 9067 3877 9136 3980 9154
TIME...MOT...LOC 0530Z 246DEG 42KT 3968 9163 3886 9145

$$

TRUETT
1 follow-up statement
000 
WWUS53 KLSX 180554
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1253 AM CDT THU OCT 18 2007

ILC001-013-149-MOC113-127-139-163-173-219-180615-
/O.CON.KLSX.SV.W.0232.000000T0000Z-071018T0615Z/
CALHOUN IL-PIKE IL-ADAMS IL-WARREN MO-MONTGOMERY MO-LINCOLN MO-
PIKE MO-RALLS MO-MARION MO-
1253 AM CDT THU OCT 18 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT 
FOR WESTERN CALHOUN...SOUTHERN ADAMS...AND WESTERN PIKE COUNTIES IN 
ILLINOIS...AND LINCOLN...NORTHEASTERN MONTGOMERY...NORTHERN WARREN 
SOUTHEASTERN MARION...EASTERN RALLS...AND PIKE COUNTIES IN 
MISSOURI...

AT 1250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HANNIBAL TO TRUXTON...OR ALONG A LINE EXTENDING FROM
HANNIBAL TO 9 MILES NORTHWEST OF WARRENTON...MOVING NORTHEAST AT 45
MPH.

LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...PAYSON...
PLAINVILLE...KINDERHOOK...HULL...TROY...MOSCOW MILLS...RICHFIELD...
PIKE...LIBERTY AND ROCKPORT.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4003 9096 3896 9067 3877 9136 3980 9154
TIME...MOT...LOC 0553Z 246DEG 42KT 3979 9131 3897 9113

$$

TRUETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 12:09 AM CDT, 21 minutes earlier.

Area forecast discussion, Oct 18, 12:09 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1209 AM CDT THU OCT 18 2007

.UPDATE...
GOING CATEGORICAL FORECAST FOR TONIGHT STILL LOOKS ON TRACK AS
LARGE SCALE ASCENT WILL INCREASE IN ADVANCE OF NEGATIVELY TILTED
TROUGH AND JET STREAK CURRENTLY ROTATING OUT OF THE CENTRAL
PLAINS. LARGE AREA OF SHOWERS AND SCATTERED TSRA OVER SERN HALF OF
THE CWA IS IN RESPONSE TO STRONG 925-850MB MOISTURE CONVERGENCE
THAT IS PROGGED TO CONTINUE THROUGH 09Z.

AS EXPECTED...INSTABILITY IS NOT GREAT WITH MUCAPES ONLY RUNNING
BETWEEN 500-1000 J/KG...THOUGH DO NOT EXPECT IT TO FALL MUCH MORE
TONIGHT AS LOW LEVEL WINDS CONTINUE TO ADVECT MID-UPPER 60
DEWPOINTS INTO CWA.  IMPRESSIVE DEEP LAYER SHEAR (0-6KM SHEAR OF
40-60KTS) AND ASCENT FROM SHORTWAVE WILL AUGMENT MARGINAL
INSTABILITY TO KEEP RISK OF SEVERE WEATHER THROUGH THE NIGHT.
LATEST SWODY1 MOVED MDT RISK INTO THE SWRN QUARTER OF THE CWA.
THERE WILL CONTINUE TO BE A THREAT OF TORNADOES THROUGH THE NIGHT
GIVEN THE IMPRESSIVE 250-400 M2/S2 0-1KM SRH VALUES. WILL ALSO
MENTION OF LOCALLY HEAVY RAINFALL IN THE HWO AS VSBY AT OBS SITES
HAVE BEEN FALLING WITH +RA...AND PRECIP H20 VALUES ARE NEAR 2
INCHES OVER THE ERN PART OF THE CWA.

STILL QUESTIONS ABOUT TIMING OF FRONT TOMORROW. NEW 00Z RUN OF NAM
HOLDS FRONT AND INSTABILITY FARTHER WEST OVER THE REGION THROUGH
21Z TOMORROW...SO WILL GO AHEAD AND INCREASE POPS OVER IL COUNTIES
THROUGH TOMORROW AFTN.

BRITT
&&

.DISCUSSION...
A SURFACE LOW PRESSURE SYSTEM WAS LOCATED OVER NORTHWESTERN KS
THIS AFTERNOON. A WARM FRONT EXTENDED FROM THE LOW ACROSS
NORTHWEST INTO SOUTHEAST MO. LOW AND TRAILING COLD FRONT WILL MOVE
NORTHEASTWARD TONIGHT AND ON THURSDAY. BY THURSDAY EVENING, LOW IS
FORECAST TO BE CENTERED OVER SOUTHEAST MN WITH THE COLD FRONT
EXTENDING FROM NORTHEAST IL ACROSS SOUTHEAST MO.

SIGNIFICANT LOW LEVEL MOISTURE WAS BEING ADVECTED NORTHWARD ACROSS
THE LOWER MS VALLEY/SOUTHERN GREAT PLAINS. 850 DEWPOINTS WERE IN THE
MID TEENS C THIS MORNING ACROSS THAT REGION WITH A 40+ KT JET
EXTENDING FROM OK INTO SOUTHWEST IA. THE GFS AND UKMET ARE FAIRLY
SIMILAR FOR THIS EVENING WITH TREMENDOUS MOISTURE
ADVECTION/CONVERENCE FORECAST ACROSS INTO THE AREA. MOST OF THE
FORECAST AREA IS RAIN FREE NOW.

UPPER SHORT WAVE WAS LOCATED OVER THE SOUTHERN ROCKIES/HIGH PLAINS
OF OK AND TX THIS MORNING. MODELS ARE SIMILAR IN AMPLIFYING SYSTEM
AND CLOSING OFF AN UPPER LOW OVER EASTERN NEB ON THURSDAY MORNING
WITH A 140-160 METER HEIGHT FALL CENTER OVER NORTHEAST MO. VIGOROUS
LOW WILL LIFT INTO THE UPPER MIDWEST BY FRIDAY MORNING.  SURFACE LOW
WILL DEEPEN DRAMATICALLY OVERNIGHT AND ON THURSDAY AS A RESULT.

THE EUROPEAN IS STRONGER WITH THE NEXT SHORT WAVE LATER IN THE
WEEKEND. THE MODEL FORECASTS A CLOSED LOW DEVELOPING OVER CO BY
SUNDAY MORNING WHILE THE GFS IS MUCH WEAKER WITH SYSTEM. SIGNIFICANT
DIFFERENCES APPEAR EARLY NEXT WEEK BETWEEN THE GFS AND EUROPEAN
MODELS. THE EUROPEAN KEEPS A CLOSED LOW OVER THE SOUTHERN
PLAINS/SOUTHERN ROCKIES WHILE THE GFS HAS CLOSED LOW OVER THE
APPLACHIANS.

TPS
&&

.AVIATION...
FOR THE 06Z TAFS...
A LINE OF STRONG TO SEVERE THUNDERSTORMS IS NOW MOVING ACROSS THE
FORECAST AREA. THE POTENTIAL STILL EXISTS FOR SEVERE CONVECTION WITH
WINDS IN EXCESS OF 50 KTS...AND POSSIBLY TORNADOES AS WELL...
ESPECIALLY FOR KSTL AND KSUS. PCPN SHOULD COME TO AN END FROM WEST
TO EAST BETWEEN 09Z AND 13Z. OTHWERWISE...SURFACE WINDS WILL BE
QUITE GUSTY BY DAYBREAK AS THE STORM SYSTEM CONTINUES TO DEEPEN AND
MOVE NORTHEAST. CURRENT INDICATIONS ARE THAT THE WINDS COULD GUST TO
MORE THAN 30 KTS IN SOME PLACES. AS FOR CIGS...MVFR CIGS TO IMPROVE
BY MID MORNING...THEN LOWER BACK DOWN TO LOW MVFR AFTER 01Z AS WRAP
AROUND CLOUDS MOVE IN ON BACK SIDE OF SYSTEM.

BYRD
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Oct 17, 10:05 PM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1005 PM CDT WED OCT 17 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-181215-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
1005 PM CDT WED OCT 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT
OCCASIONAL THUNDERSTORMS ARE EXPECTED TO CONTINUE THE REST OF THE
NIGHT. A FEW OF THESE STORMS WILL BE SEVERE...CAPABLE OF PRODUCING
TORNADOES...LARGE HAIL AND DAMAGING WIND GUSTS TO 70 MPH. THE
GREATEST RISK FOR SEVERE WEATHER WILL BE SOUTH OF INTERSTATE 70
IN MISSOURI AND SOUTH OF INTERSTATE 64 IN ILLINOIS. LOCALLY HEAVY
RAINFALL IS ALSO POSSIBLE WITH THESE STORMS.

INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO THE STORM
PREDICTION CENTER WEBPAGE AT (ALL LOWERCASE)...
HTTP://WWW.SPC.NOAA.GOV/PRODUCTS/WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TO THE EAST OF THE
MISSISSIPPI RIVER ON THURSDAY.

SOUTHWEST WINDS WILL GUST TO 30 TO 40 MPH ON THURSDAY.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS FROM SUNDAY NIGHT
THROUGH MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

BRITT

In the hours before

Local storm report, Oct 17, 11:37 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1137 PM CDT WED OCT 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     TSTM WND DMG     CLARKSBURG              38.66N 92.67W
10/17/2007                   MONITEAU           MO   LAW ENFORCEMENT

            NUMEROUS TREES DOWNED AT THE INTERSECTION OF HIGHWAY 50
            AND ROUTE H. SIZE OF TREES UNKNOWN.

&&

BRITT
Local storm report, Oct 18, 12:08 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1208 AM CDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 AM     TSTM WND DMG     MEXICO                  39.17N 91.87W
10/18/2007                   AUDRAIN            MO   LAW ENFORCEMENT

            POWER LINES DOWN IN THE CITY OF MEXICO.

&&

BRITT
Local storm report, Oct 18, 12:22 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1222 AM CDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     TSTM WND DMG     FULTON                  38.85N 91.95W
10/18/2007                   CALLAWAY           MO   LAW ENFORCEMENT

            LARGE LIMBS DOWNING POWER LINES.

&&

BRITT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 9:08 PM CDTRiver Flood WarningLSXGasconade, Montgomery25 hr
Oct 17, 11:24 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Callaway, Cole, Moniteau, Monroe51 min
Oct 17, 11:55 PM CDTSevere Thunderstorm WarningLSXCrawford, Iron, Reynolds, Washington65 min
Oct 18, 12:02 AM CDTSevere Thunderstorm WarningLSXAudrain, Callaway, Marion, Monroe, Montgomery, Ralls43 min
Oct 18, 12:27 AM CDTSevere Thunderstorm WarningLSXJefferson, Sainte Genevieve, Saint Francois63 min
Oct 18, 12:40 AM CDTSevere Thunderstorm WarningLSXCrawford32 min
Oct 18, 12:46 AM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Gasconade, Saint Charles, Warren44 min
Oct 18, 1:12 AM CDTSevere Thunderstorm WarningLSXLincoln, Pike63 min
Oct 18, 1:14 AM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Saint Charles, Saint Louis, City of Saint Louis61 min
Oct 18, 4:40 PM CDTTornado WarningLSXMadison35 min
Oct 18, 2:05 AM CDTSevere Thunderstorm WarningLSXMacoupin, Montgomery40 min
Oct 18, 4:23 PM CDTSevere Thunderstorm WarningLSXBond, Clinton, Madison, Saint Clair37 min
Oct 18, 4:55 PM CDTSevere Thunderstorm WarningLSXBond, Fayette, Madison, Montgomery50 min
Oct 18, 5:05 PM CDTSevere Thunderstorm WarningLSXBond, Clinton, Fayette, Madison, Marion, Saint Clair40 min
Oct 18, 5:06 PM CDTSevere Thunderstorm WarningLSXRandolph, Washington24 min
Oct 18, 5:11 PM CDTSevere Thunderstorm WarningLSXRandolph19 min
Oct 18, 5:22 PM CDTTornado WarningLSXBond, Fayette38 min
Oct 18, 5:31 PM CDTTornado WarningLSXBond, Clinton, Fayette, Marion44 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.